Alert archive / Tennessee / Flash Flood Warnings in 2016

Flash Flood Warning 14, NWS Nashville, TN

June 25, 2016Marshall County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 25, 2016, 7:54 PM CDT for Marshall County, Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2016, 7:54 PM CDT (00:54 UTC)
Expired
Jun 25, 2016, 11:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:45 PM CDTFLASH FLOOD8 Ese Cornersville, TNROAD CLOSURES IN THE SOUTHERN PORTION OF MARSHALL COUNTY DUE TO HEAVY RAINS. TIME APPROXIMATED.
Jun 25, 8:45 PM CDTFLASH FLOODLewisburg, TNROAD CLOSURES IN AND AROUND LEWISBURG

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WGUS54 KOHX 260054
FFWOHX
TNC117-260400-
/O.NEW.KOHX.FF.W.0014.160626T0054Z-160626T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
754 PM CDT SAT JUN 25 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARSHALL COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1100 PM CDT

* AT 752 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LEWISBURG...CORNERSVILLE...FARMINGTON AND BELFAST. 

LAT...LON 3526 8682 3532 8685 3530 8686 3532 8691
      3534 8690 3535 8692 3541 8692 3542 8695
      3545 8695 3546 8692 3552 8688 3550 8687
      3553 8685 3557 8665 3546 8667 3538 8663
      3536 8660 3533 8660 3531 8668 3525 8675

$$

27

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:25 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 25, 6:25 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
625 PM CDT SAT JUN 25 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Frontal boundary currently draped down through southern
Illinois...far western Kentucky and then down through far western
Middle Tennessee into northern Alabama. Showers and isolated
thunderstorms are breaking out along this boundary and will work
northeastward as go through the afternoon. Currently have pops in
over the southwest half of the Mid State to cover this. As temps
heat up this afternoon into the middle 90's expect to see heat
indicies climb above 100 over the southwest half the Mid State
with reading topping out around 104 in spotty locations. I don't
see any push to that front overnight in my cwa as wind fields
remain very weak so am expecting the front to basically remain
insitu then on Sunday make its move eastward into eastern
Tennessee and eastern Kentucky by afternoon. May need a pop first
part of this evening over southwest half of Middle Tennessee but
we could see isolated nocturnal thunderstorms try and develop
overnight. Will wait and decide later on whether to include small
pops overnight or not after a little collaboration. Mid state gets
into a little juicer air mass Sunday into Monday so will include
small pop for thunderstorms during the day Sunday and ramp pops up
Sunday night into Monday as upper ridge backs off and retrogrades
allowing for an upper trough to develop eastern U.S. which will
allow for a noticeable cool down in our temps and dewpoints beginning
by mid week and lasting into next weekend. Small rain chance on
Tuesday with Wednesday and Thursday dry with shower and
thunderstorm chances returning on Friday and continuing into next
weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

Mostly VFR conditions for this TAF cycle. The only curve ball will
be some MVFR fog at KCSV after midnight. Winds will be light and
variable to calm throughout, as well.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......01/Boyd
AVIATION........Unger
Hazardous weather outlook, Jun 25, 5:03 AM CDT, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CDT SAT JUN 25 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-261000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
503 AM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS
WEST OF THE CUMBERLAND PLATEAU REGION. HEAT SAFETY WILL BE OF
PARAMOUNT IMPORTANCE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDEX VALUES OF 100 TO 105 DEGREES ARE EXPECTED FOR LOCATIONS
WEST OF THE CUMBERLAND PLATEAU REGION THROUGH SUNDAY. HEAT SAFETY
WILL CONTINUE TO BE OF PARAMOUNT IMPORTANCE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

31

In the hours before

Special weather statement, Jun 25, 6:59 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 PM CDT SAT JUN 25 2016

TNZ058-093-094-260045-
LEWIS TN-WAYNE TN-LAWRENCE TN-
659 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAWRENCE...
NORTHEASTERN WAYNE AND LEWIS COUNTIES UNTIL 745 PM CDT...

AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF HOHENWALD...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOHENWALD...SUMMERTOWN...GORDONSBURG AND HENRYVILLE.

LAT...LON 3562 8747 3562 8742 3565 8738 3562 8735
      3559 8735 3558 8734 3557 8734 3557 8732
      3555 8732 3555 8729 3551 8728 3550 8727
      3550 8728 3547 8728 3544 8729 3543 8724
      3528 8758 3543 8771
TIME...MOT...LOC 2359Z 234DEG 16KT 3540 8757

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:10 PM CDTSpecial Weather StatementOHXMarshall50 min
Jun 25, 8:44 PM CDTSpecial Weather StatementOHXMaury46 min
Jun 25, 9:10 PM CDTAreal Flood AdvisoryOHXMarshall, Maury3 hr
Jun 25, 9:37 PM CDTFlash Flood WarningOHXMaury3 hr
Jun 25, 10:11 PM CDTSpecial Weather StatementOHXDavidson49 min
Jun 25, 10:41 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Williamson64 min
Jun 26, 12:21 PM CDTSpecial Weather StatementOHXCumberland, Fentress, Pickett84 min
Jun 26, 3:31 PM CDTSpecial Weather StatementOHXWilson44 min

Nearby

Flash Flood Warnings in Tennessee, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.